Processing math: 0%
The Asymptotic Probability of a Tie for First Place
Eisenberg, Bennett ; Stengle, Gilbert ; Strang, Gilbert
Ann. Appl. Probab., Tome 3 (1993) no. 4, p. 731-745 / Harvested from Project Euclid
Suppose that the scores of n players are independent integer-valued random variables with probabilities p_j. We study the probability P(T_n) that there is a tie for the highest score. The asymptotic behavior of this probability is surprising. Depending on the limit of p_{j+1}/p_j, we find different limits of different subsequences P(T_{n(m)}). These limits are evaluated for several families of discrete distributions.
Publié le : 1993-08-14
Classification:  Tie,  asymptotic probability,  record value,  order statistics,  logarithmic summability,  geometric distribution,  60G70,  60F05
@article{1177005360,
     author = {Eisenberg, Bennett and Stengle, Gilbert and Strang, Gilbert},
     title = {The Asymptotic Probability of a Tie for First Place},
     journal = {Ann. Appl. Probab.},
     volume = {3},
     number = {4},
     year = {1993},
     pages = { 731-745},
     language = {en},
     url = {http://dml.mathdoc.fr/item/1177005360}
}
Eisenberg, Bennett; Stengle, Gilbert; Strang, Gilbert. The Asymptotic Probability of a Tie for First Place. Ann. Appl. Probab., Tome 3 (1993) no. 4, pp.  731-745. http://gdmltest.u-ga.fr/item/1177005360/